Took cytotec for a missed miscarriage (baby died at 8-8.5 weeks, not detected until 16 weeks.) Bled for about two weeks, then had a week of light spotting and dark brown discharge (old blood?) I went in for an exam exactly three weeks after taking cytotec, the midwife said the uterus was back to normal size and the opening (os?) was closed, so miscarriage was over. they didn't do a urine test for hcg. the day after the exam, had heavy bleeding with several large clots that only lasted for about 30 minutes. nothing for two days after that, then stood up after waking and had a gush of blood that soaked underwear, passed something that looked flat (but not sure if it was tissue or a clot), then some light bleeding for rest of day, still going on. could my period have started so soon after a miscarriage? thanks for your help, and sorry if tmi.
I am sorry about your loss. Miscarriages are tough both emotionally and physically and I hope that you have some support from family and friends.
Typically, after a miscarriage, bleeding and spotting can be expected for up to two weeks. Since your exam from the midwife showed that the cervical os was closed and that the uterus was of normal size, then most likely the miscarriage was complete.
You can expect to get a period within 3-6 weeks of your miscarriage. So what you are experiencing could be your period. However, I think that you should let your ob/gyn and/or midwife know about this bleeding just to be sure. They may want to see you again to make sure that everything is OK. I hope this info helps. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.